Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 397, NWS Memphis, TN

September 14, 2025Henry County, Weakley County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Sep 14, 2025, 7:39 PM CDT for Henry County, Weakley County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 14, 2025, 7:39 PM CDT (00:39 UTC)
Expired
Sep 14, 2025, 8:15 PM CDT
In force
36 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Henry County, TN, Weakley County, TN

The radar

The Paducah radar (KPAH), 87 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 6:22 PM CDT, 1 hour 17 minutes earlier. Its key messages:

  • Updated at 553 PM CDT Sun Sep 14 2025
  • Isolated showers and storms will continue into midweek, though rainfall totals will remain negligible.
  • Temperatures will return to the upper 80s and lower 90s by the end of the week.
  • Drought conditions are expected to persist or worsen due to a lack of appreciable rainfall and prolonged heat. This also raises wildland fire concerns through midweek.
Area forecast discussion, Sep 14, 6:22 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
622 PM CDT Sun Sep 14 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 553 PM CDT Sun Sep 14 2025

- Isolated showers and storms will continue into midweek, though
  rainfall totals will remain negligible.

- Temperatures will return to the upper 80s and lower 90s by the
  end of the week.

- Drought conditions are expected to persist or worsen due to a
  lack of appreciable rainfall and prolonged heat. This also
  raises wildland fire concerns through midweek.

&&

.DISCUSSION...
(This afternoon through next Saturday)
Issued at 1139 AM CDT Sun Sep 14 2025

Rain chances will continue to increase today as a weak shortwave
pushes into the Mid-South. Isolated showers and a few
thunderstorms may fire near the TN River, where the greatest
instability axis exists. This activity will translate further
into west TN and northeast MS overnight. Unfortunately, this
activity will produce negligible rainfall totals.

The coming days will feature a gradual breakdown of an Omega
Block
as an upper level low over the southeast broadens and
retrogrades. Daily rain chances are anticipated through midweek,
but widespread wetting rain is not anticipated. Otherwise, expect
hot afternoon temperatures with highs in the mid 90s.

By the end of the week, models indicate greater chances for
showers and thunderstorms as an upper level trough digs into the
northern Plains. Temperatures will cool a degree or two as the
remnants of the Omega Block dissipate, placing highs in the upper
80s to lower 90s by Friday. Despite additional rainfall, any
appreciable precipitation will do little to alleviate the severe
drought conditions in the Mid-South.

ANS

&&

.AVIATION...
(00Z TAFS)
Issued at 553 PM CDT Sun Sep 14 2025

A retrograding upper-level low over the Southeast United States
may result in isolated rain showers at MKL this evening.
Otherwise, convective coverage will remain too low to mention in
TAFs. VFR conditions and light winds are expected to prevail
through the period.

&&

.FIRE WEATHER...
Issued at 1139 AM CDT Sun Sep 14 2025

Elevated fire danger will continue into midweek. Dry fuels and
MinRH around 30 percent will encourage wildland fire development.
However, light 20ft winds will keep fire spread to a minimum.
Fortunately, wetting rain chances return by the end of the week.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...ANS
AVIATION...CJC

In the hours before

Special weather statement, Sep 14, 7:36 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Memphis TN
736 PM CDT Sun Sep 14 2025

TNZ003-004-150100-
Weakley TN-Henry TN-
736 PM CDT Sun Sep 14 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WEAKLEY AND
NORTHWESTERN HENRY COUNTIES THROUGH 800 PM CDT...

At 735 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cottage Grove, or 13 miles northwest of Paris, moving southwest at 10
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Dresden, Gleason, Cottage Grove, Latham, Palmersville, Matheny Grove,
Ore Springs, Osage, Brundige, Pisgah, Jones Mill, and Como.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3650 8847 3634 8835 3618 8861 3643 8875
TIME...MOT...LOC 0035Z 064DEG 9KT 3639 8851

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 7:36 PM CDTSpecial Weather StatementMEGWeakley24 min
Sep 14, 8:23 PM CDTSpecial Weather StatementMEGHenry22 min
Sep 14, 9:41 PM CDTSpecial Weather StatementMEGLake, Obion, Weakley34 min
Sep 15, 6:50 AM CDTAreal Flood AdvisoryMEGShelby3 hr
Sep 15, 5:26 PM CDTSpecial Weather StatementMEGFayette34 min
Sep 15, 8:25 AM CDTSpecial Weather StatementMEGUnion35 min
Sep 15, 4:26 PM CDTSpecial Weather StatementMEGTate34 min
Sep 15, 6:36 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall, Tate26 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.